Aa
A
A
A
Close
Heart Rhythm Community
12.1k Members
Avatar universal

PSVT with failed ablation and meds.

Hi....
I am a 30 y/o female who was dx with psvt in july 2010. My svt was seen on a 48 hr event monitor and I had rates of 188 from simple activity such as climbing my steps. My EP/Cardio attempted an ablation on 7/15/10. They weren't able to sustain the svt long enough to ablate and discovered that my accesorry pathway is up against my SA node so I run the risk of needing a pacemaker if the svt is ablated. I was on metoprolol up until a week ago but was having frequent dose increases due to my svt breakthroughs on the med. I was up to 150 mg bid. I was also getting severe fatigue from the med. My cardio changed my med to verapamil 240 mg qday. I have noticed I'm still tachy 120's at times and up into the 150s. The worst part is I'm having horrid headaches and otc meds don't touch the pain. Right now I'm doing a 24 hr event monitor to evaluate the need for additional ablation with possible pacer placement. Getting frustrated because I can't keep up with my three kids and work (ER RN) due to my arrythmia. Anyone else have similar issues?? Needing some support and understanding!
2 Responses
1423357 tn?1511089042
I know that Metoprolol overdose feeling; dragging, dull, heavy chest pain.  At one point, I was up to 200mg. for a month, so I can relate to what you're feeling.  I think you have to weigh the significant risks involving ablation and the location of your accessory pathway vs. drug therapy and living with your condition.  How often do your events occur?  Are you able to convert them yourself by some means; Valsalva, etc.?  At 30 years old, time is on your side.  Perhaps a new technique in the next decade will make your particular situation less risky.

Verapamil is a serious, Class IV anti arrhythmic that is indicated for SVT.  But you're not out of drug options, and maybe a different one will work you.  But As you know, they too carry some risk as well.  Hopefully, some food for thought.
187666 tn?1331176945
I'm not sure how long you've been on the Verapamil. I was given Diltiazem, also a CCB, for my heart because I couldn't take Verapamil. When I started the Diltiazem I had a non-stop pounding headache for 2 weeks. It gradually eased off and my body adapted to the med. It probably has something to do with the way the medication works to relax the blood vessels a bit.

If you've been on Verapamil for awhile and still have the headaches, tom is right: there are still other options for you. Strangely enough I did not get headaches with Verapamil, just chest pain, shortness of breath and pain/weakness in my legs. The Dilitiazem was much better for me.
Have an Answer?
Top Arrhythmias Answerers
1807132 tn?1318747197
Chicago, IL
1423357 tn?1511089042
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.